|treatment for HBV halted
Jan 27, 2009
My treatment for HBV halted for three months due to some improvements in my condition.
I was diagnosed with HBV 2 YEARS AGO (APRIL 2007)and I started my treatment that very year in September (2008)on Lamuvidine after I had my liver biopsy taken. The biopsy results came out showing some developing cirhosis.
I have been on Lamuvadine since September 2007 that is for the past 15 months and I was meant to take the madiecation for at least 3 years before halting. However my doctor has decided to halt my treatment for at least 3 months due to some good developments.
My question to you is are there any chances of me not going back on treatment permanently or this is part of the on and of cycle?
What risks are there if anything go wrong?
Will this improve my health for the better or it is a proccess of waiting until my body starts deteriorating again?
| Response from Dr. McGowan
Most treatment for hepatitis B would be chronic (that is long-term, usually for years to keep the virus suppressed). As with HIV, most current therapy is given with 2 drugs to prevent the emergence of drug resistance. A good or hopeful reason to stop treatment would be if you developed antibody (surface antibody) to hepatitis B. This would mean that your body was keeping the infection in check. Ask your doctor the reason the meds were held...and if you developed "Surface antibodies".
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.